W. L. GORE & ASSOCIATES, INC. GORE® BIO-A® HERNIA PLUG; MESH, SURGICAL, ABSORBABLE, ABDOMINAL HERNIA
Back to Search Results |
| Model Number |
HP01 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Fistula (1862); Unspecified Infection (1930); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/06/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It should be noted that the gore® bio-a® hernia plug instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® bio-a® hernia plug instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
Event or Problem Description
It was reported to gore that the patient underwent open ventral hernia repair on (b)(6) 2014 whereby a gore® bio-a® hernia plug was implanted.The complaint alleges that on (b)(6) 2019, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: removal of previous gore mesh due to erosion to the colon, small bowel resection due to dense erosion, gore mesh was not incorporated, infection, extensive adhesions from mesh to colon fistula.Additional event specific information was not provided.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: (b)(6) 2013: (b)(6) hospital.(b)(6), md.Anesthesia record.Surgery planned: lap colectomy.Problem list: crohn¿s disease, hypertension, kidney replaced by transplant.Asa class: 3.Weight 184.36 pounds, bmi 24.4.(b)(6) 2013: (b)(6) hospital.(b)(6), md; (b)(6), md.Operative report.Preoperative diagnosis: colonic stricture, status post crohn disease.Postoperative diagnosis: colonic stricture, status post crohn disease.Procedure: 1) cystourethroscopy.2) bilateral ureteral stent placement.3) grafted right iliac foci, renal transplant stent placement.4) retrograde pyelogram x3.5) interpretation of fluoroscopic images in less than 1 hour.The colorectal service will dictate their procedure separately.(b)(6) 2013: (b)(6) hospital.(b)(6), md.Operative report.First assistant: (b)(6), md.Preoperative diagnoses: 1) kidney failure status post kidney transplant.2) crohn disease with descending colon stricture.Postoperative diagnoses: 1) kidney failure status post kidney transplant.2) crohn disease with descending colon stricture.Procedure: laparoscopic hand-assisted left hemicolectomy, flexible sigmoidoscopy, diverting loop ileostomy.Cystoscopy and stents by urology.Indications for procedure: patient is a 63 years old with history of kidney transplant over 10 years ago, also diagnosed with crohn disease, having a crohn stricture in his left colon.He is thus brought to the operating room for resection of this.Description of procedure: ¿he is prepped and draped in the standard surgical fashion.He received ancef and flagyl for prophylaxis.He is in low lithotomy position.Access to his abdomen is obtained using a supraumbilical incision, although we later note that he has an infraumbilical hernia.We also place a right lower quadrant 10 mm port taking care not to get in the way of the transplanted kidney.The 5 mm port is then placed in the right upper quadrant, as well as an additional 5 mm port in the left lower quadrant.Attention is turned to the sigmoid colon where we began dissecting at the base of the mesentery to the sacral promontory.The same thing is done on the right and the left.This is followed up, as soon we see this abnormal area of colonic stricture.At this point, we change to a hand-assisted technique.An infraumbilical incision is made and gelport is placed in order to mobilize this area which appears to be rock hard.It is completely plastered to the retroperitoneum, and there is 1 area that appears to have almost perforated fistula into the retroperitoneum.We continue dissection all the way up to the splenic flexure.This entire area appears quite abnormal.We then turn our attention to the transverse colon where we dissect the omentum off of the transverse colon, all the way from about mid transverse to the splenic flexure.We then turn our attention to the sigmoid colon.We began taking the mesentery medially and allowing the entire colon medialize.We then transect around the splenic flexure, as well as at the proximal area of the stricture.The entire stricture length is approximately a foot long.We use the 5 mm ligasure to through the mesentery, and a vascular load of the stapler to go through the vessels.When it was completed we pass off the specimen to be sent to pathology.I performed a flexible sigmoidoscopy to assure that there is no stricture or abnormal area left.We then decided that because of the area that has the umbilical hernia, we connect the umbilical port site to our previous hand port site in order to repair the infraumbilical hernia.Once this is done, we can see the proximal end of the descending colon.We pass the eea 29 stapler through his rectum, and there is no tension on this anastomosis.We create an end-to-side anastomosis with a fire of the eea.The proximal part of the colon is then occluded, and i go below to perform a flexible sigmoidoscopy and anastomotic leak test.This is negative, and the donuts are complete on inspection.I then rescrub, above and because of his immunosuppression both for the transplant as well as anti-tnf for his crohn¿s, and the difficult dissection, and the amount of mesentery that i had to take in order to reach down to where we could perform anastomosis, i decided to divert him proximally.We measure approximately 40 cm proximal, and then make a skin defect at the previously marked site, use a muscle-sparing technique, and bring up a diverting loop ileostomy.We do place a 19-french round fluted drain in the pelvis.The midline is closed using a running looped pds with interrupted vicryl sutures.The skin is loosely approximated using skin staples.The port sites are closed with a suture passer, and then the skin edges reapproximated using monocryl and dermabond.Sterile dressings are applied.The ileostomy is then matured using 3-0 chromic suture and ileostomy appliance is placed.The patient is turned to the supine position, extubate and then transported to pacu in stable condition.He tolerated the procedure well, and all counts were correct.He got 3 l of crystalloid, 1.5 of albumin.Urine output was 400, and ebl was 150.¿ (b)(6) 2013: emo(b)(6) hospital.(b)(6), md.Pathology.Acc #: (b)(4).Final pathologic diagnosis: a) colon, anastomotic donuts, excision: rings of unremarkable colon.Negative for malignancy.B) colon left, hemicolectomy: segment of strictured bowel with patchy ulcers and chronic transmural inflammation.Mucosa away from ulcers shows only minimal evidence of chronic injury (paneth cell metaplasia); there is no evidence of ¿typical¿ chronic active colitis (see comment).One benign lymph node (0/1).Comment: part b.This patient has a history of crohn¿s disease.The pathologic findings of wall thickening and broad mucosal ulcers with nearly normal intervening mucosa could be seen in crohn¿s disease.However, other etiologies such as drug-induced injury (ie from nsaids) are possible.No diverticula are noted, nor are granulomas or ¿classic¿ histologic features of chronic active colitis.Assisted by: anthony martinez, md, resident.Clinical history: lap assisted partial colectomy, flexible sigmoidoscopy, cysto with ureteral stent placement.Colonic stricture.Specimen(s) received: a) anastomotic donuts.B) left colon.(b)(6) 2013: (b)(6) hospital.(b)(6).Radiology-xr abdomen 1 view (kub).Indication: nausea with vomiting; status post an assisted low anterior resection with diverting loop ileostomy (for crohn¿s with a stricture); remote renal transplant.Impression: 1) ileus versus early small bowel obstruction.Serial film versus ct for further evaluation.2) presumed partial staghorn calculus on the left.Implant preoperative complaints: (b)(6) 2014: (b)(6) hospital.(b)(6), np.Anesthesia record.Surgery planned: laparoscopic assisted colectomy; cystoscopy and stents, flexible sigmoidoscopy.History of present illness: history of crohn¿s disease and a colonic stricture who presents for laparoscopic assisted colectomy; cystoscopy and stents, flexible sigmoidoscopy.Past medical history and review of systems: hypertension.Cerebrovascular accident 1992 secondary to severe hypotension from medications.Only residual is mild drooping right lower lip.Crohn¿s disease status post colon resection and diverting ileostomy for stricture 12/13.Functioning renal transplant (status post living donor transplant 1996).Pharmacologic immunosuppression (for renal transplant and crohn¿s disease).Anxiety.Past surgical history: colon resection (with diverting ileostomy 12/13).Peritoneal dialysis catheter placement 1994 and removal secondary to infection 1996.Renal transplant (1996).Permacath insertion for short term hemodialysis prior to transplant 1996.Social history: alcohol use: occasional.Tobacco use: never.Drug use: denies.Weight 82.8 kilograms, bmi 24.1.Current medications: certolizumab, cyclosporine, sulfamethoxazole-trimethoprim.Electrocardiogram: performed: (b)(6) 2013, normal sinus rhythm, heart rate: 93, prolonged qt.Impression: patient assessed and appropriate for elective surgery with the following considerations: crohn¿s disease, kidney transplant, and hypertension.(b)(6) 2014: (b)(6) hospital.(b)(6), md.Anesthesia record.Surgery planned: ileostomy closure.History of present illness: history of crohn¿s disease for ileostomy closure.Current medications: certolizumab, cyclosporine, sulfamethoxazole-trimethoprim.Lab: white blood cell count 4.2.Asa class: 3.Weight 182.16 pounds.Plan: general endotracheal intubation.(b)(6) 2014: (b)(6) hospital.(b)(6), md.Indications for procedure: the patient is a 63-year-old patient of my partner, (b)(6), who underwent a hemicolectomy for crohn disease and diverting loop ileostomy.He has undergone his preoperative workup, including gastrografin enema, revealing no evidence of leak or stricture, and thus desires takedown of his loop ileostomy.The risks, benefits, and alternatives of the procedure were discussed with the patient preoperatively.Written informed consent was obtained after all of his questions were answered.Implant #1 procedure: 1) extracorporeal loop ileostomy closure with a hand-sewn side-to-side functional end-to-end anastomosis.2) vicryl mesh sublay, followed by a gore bio-a hernia plug fascial reinforcement sublay for fascial closure.Implant: gore® bio-a® hernia plug [hp01/12116048].Implant date: (b)(6) 2014 (hospitalization (b)(6) 2014).(b)(6) 2014: (b)(6) hospital.(b)(6), md.Operative report.Preoperative diagnoses: 1) ileostomy status.2) history of crohn disease, status post left hemicolectomy.3) history of kidney transplant.4) history of hypertension.Postoperative diagnoses: 1) ileostomy status.2) history of crohn disease, status post left hemicolectomy.3) history of kidney transplant.4) history of hypertension.Attending surgeon was present and participated in the entire procedure.Estimated blood loss: 50 cc.Resident surgeon: sarah fisher, md.Specimen: ileostomy trim.Drains: none.Findings: included the efferent limb of the small bowel was adherent to the lateral side wall, close to where the kidney transplant incision was and could not be very easily mobilized; hence, we created a hand-sewn anastomosis as opposed to a stapled anastomosis.Procedure in detail: ¿the patient was brought to the operating room, placed on the operating room table in the supine position.Sequential compression hose were placed on the patient¿s lower extremities.General endotracheal anesthesia was induced per the anesthesiology team.The abdomen was prepped and draped in the usual sterile fashion.The ostomy was sewn shut preoperatively with 3-0 silk suture.A call to order was performed.The patient was given ancef and flagyl intravenously per scip protocol.We began the procedure by creating a peristomal incision using the cut function of the bovie and subsequently carefully lysed all of the adhesions of the ostomy to the surrounding subcutaneous tissues all the way down to the level of the fascia.Adhesions to the fascia were carefully taken down using bovie electrocautery.We were able to mobilize a significant amount of small bowel out of the fascia for an anastomosis; however, the efferent limb was adherent intra-abdominally to the lateral sidewall of the patient¿s abdomen, in such a location that it would be very difficult to mobilize further.In light of this, we elected to not perform a stapled anastomosis and rather opting for a hand-sewn, antiperistaltic side-to-side functional end-to-end.The ileostomy trim was transected using a single load of the gia 75 stapler blue load and the staple lines were oversewn using 3-0 vicryl lembert sutures.We then created a hand-sewn anastomosis in 2 layers using 3-0 vicryl pop lembert sutures for the back row and running 3-0 pds for the inner layer, followed by an interrupted 3-0 lembert layer in front row.When we completed the anastomosis, it was patent, it was well perfused and not on any tension.We then proceeded to close the mesenteric defect using a 3-0 vicryl running suture, and we subsequently delivered the anastomosis back into the abdomen.Having done this, we then proceeded to close the fascia.The fascial closure was performed in the following manner: a single sheet of vicryl mesh was folded such that it was a 4 ply.It was delivered into the peritoneal cavity, such that it protected the anastomosis and the underlying viscera.We then proceeded to take a gore bio-a hernia plug and deliver it into this fascial defect as well, such that the arms of the plug faced inward.We took #1 nonlooped pds and placed interrupted sutures, anchoring the bio-a plug at the corners of the fascial closure.The fascial defect appeared to be longitudinally oriented and appeared to close on the least amount of tension that way and this was closed in a longitudinal fashion using interrupted #1 pds sutures x4.Once these sutures were in, before tying them down, we verified beyond a shadow of a doubt, that there was no loop bowel adjacent to the closure and subsequently tied these down.Once this was done, we placed 2 interrupted, buried, subcuticular 4-0 monocryl stitches.The skin closure also appeared to sit on the least amount of tension in the vertical orientation and thus, we left it longitudinally closed and we packed in between using 4x4 gauze.A sterile dressing was placed on this.The patient tolerated the procedure well.All counts were correct.I, (b)(6), the attending, was present and participated for the entire procedure.¿ (b)(6) 2014: (b)(6) hospital.(b)(6), md; (b)(6), md.Brief operative note.Colorectal abdominal brief op.I was present and participated in the entire procedure.Cih.Assistant surgeon: (b)(6); ms-3.Type of surgery: elective.Primary diagnosis: crohn¿s.Crohn¿s disease indication: history of colonic stricture s/p resection with diverting loop ileostomy, desires intestinal continuity.Prior abdominal surgical history: colonic or rectal resection: lap.Comment: lrrt.Current operation: colorectal surgery is primary, temporary diversion not performed.Mode: open.Primary procedure: ileostomy reversal.Was an anti-adhesion barrier material used? no anti-adhesion barrier material used.Comment: vicryl mesh underlay and bio-a patch reinforced fascial repair.Secondary procedure: there was not another procedure unrelated to the primary dx performed by colorectal surgery.Remicade / antibody therapy: patient received remicade [sic] or antibody therapy for inflammatory bowel disease in last two months, cimzia stopped (b)(6) 2014.Pre-op diagnosis: ileostomy; desires intestinal continuity.Post-op diagnosis: ileostomy, desires intestinal continuity.Procedure: ileostomy reversal.Findings: ileostomy mobilized, two layer side to side hand sewn anastomosis.Anesthesia: general.Urine output: 200 ml.Fluids: crystalloid 2,000 ml.Specimen/tissue removed: ostomy.Estimated blood loss: 15 ml.Drains: none.Complications: none.(b)(6) 2014: (b)(6).Implant log.Entry 1: ethicon mesh vicryl.(b)(6) 2014: (b)(6) hospital.Implant log.Entry 2: type: implant.Description: plug bioabsorbable hernia.Catalog number: hp01.Lot number: 12116048.Manufacturer: w.L.Gore.Quantity: 1.Expiration date: 10/31/16.Implant site: peritoneum.Implanted or explanted by: primary surgeon.Cultured: no.(b)(6) 2014: (b)(6) hospital.Implant sticker.Gore® bio-a® hernia plug.Ref catalogue number: hp01.Lot batch code: 12116048.Use by: 2016-10.The records confirm a gore® bio-a® hernia plug (hp01/12116048) was implanted during the procedure.(b)(6) 2014: (b)(6) hospital.(b)(6), md, pathologist.Pathology.Acc #: (b)(4).Final pathologic diagnosis: ileum, ileostomy trim, resection: ileum with focal submucosal and subserosal fibrosis.Compatible with an ileostomy site.Assisted by: (b)(6), md, resident.Clinical history: none provided.Specimen(s) received: a: ileostomy trim.(b)(6)description: the specimen is received in formalin, labeled with the patient¿s name and medical record number designated ¿ileostomy trim¿ on the container and consists of two segments of small bowel (1.6 and 1.4 cm in length, 1.8 cm in diameter each) that have an opened communication with an ostomy site through the skin (3.2 x 2.2 cm).The bowel margins are sealed by metallic staple lines.The bowel mucosa is unremarkable.Dictated by pa andrew balicki.(b)(6) 2014: (b)(6) hospital.(b)(6).Radiology-xr abdomen 1 view (kub).Indication: bowel obstruction, status post end ileostomy reversal.Impression: cluster of dilated loops of small bowel over the left hemiabdomen, if there is clinical concern for obstruction then ct abdomen is recommended.(b)(6) 2014: (b)(6) hospital.(b)(6), md.Radiology-ct abdomen/pelvis without intravenous contrast.Indication: bowel obstruction.Crohn¿s disease status post left colectomy with diverting ileostomy in (b)(6) 2013.Ileostomy reversal (b)(6) 20, 2014.Findings: ct abdomen without contrast: diffusely dilated small bowel loops transitioning to decompressed distal ileum at the level of the ileostomy takedown (image 42 of series 2).Superficial to the transition point, there is mesh material with intermixed foci of gas.The colon is decompressed but does contain enteric contrast.Patent distal colon anastomosis.No pneumoperitoneum or ascites.No pneumatosis.Ct pelvis without contrast: postoperative changes in the right upper quadrant abdominal wall at the former ileostomy site.Impression: 1) diffusely dilated small bowel loops with transition point at the level of the ileostomy takedown in the right upper quadrant indicative of at least partial small bowel obstruction as contrast is able to traverse the area of transition to reach the colon.No evidence of bowel perforation or ischemia.2) postoperative findings status post right upper quadrant ileostomy takedown and mesh repair with foci of gas and fluid intermixed with the mesh, likely postoperative change.However, superimposed infection cannot be excluded.Correlate clinically.3) status post left hemicolectomy with patent colocolonic anastomosis.4) atrophic native kidney.Right lower quadrant transplant kidney without hydronephrosis or peritransplant collection.(b)(6) 2014: (b)(6) hospital.(b)(6), md.Radiology-xr thoracoabdomen high kub.Indication: history of colonic stricture, history of ileostomy, postop day 6 status post end ileostomy takedown, bowel obstruction.Impression: 1) interval placement of nasogastric tube with side-port past the expected location of the gastroesophageal junction.2) slight interval improvement in postsurgical ileus.3) stable left renal calculus.(b)(6) 2014: (b)(6) hospital.(b)(6), md.Radiology-xr abdomen 1 view (kub).Indication: bowel obstruction.Impression: stable appearance of dilated loops of small bowel, correlating to ongoing partial small bowel obstruction as seen on prior ct abdomen.Relevant medical information: (b)(6) 2015: (b)(6) hospital.(b)(6), md.Anesthesia record.Surgery planned: laparoscopic umbilical hernia repair.Current medications: gengraf, humira pen, isoniazid.Abdominal binder: wear abdominal binder to prevent hernia from growing in size.Lab: white blood cell count 5.4.Asa class: 3.Weight 182.38 pounds, bmi 24.1.Plan: general endotracheal intubation.(b)(6) 2015: (b)(6) hospital.(b)(6), md.Operative report.Teaching assistant: (b)(6), md (chief resident).First assistant: (b)(6), md (pgy3).Preoperative diagnoses: 1) incisional hernia.2) status post renal transplantation.3) prior history of end-stage renal disease with prior history of appendectomy.Postoperative diagnoses: 1) incisional hernia.2) status post renal transplantation.3) prior history of end-stage renal disease with prior history of appendectomy.Operative procedure: 1) laparoscopic lysis of adhesions lasting approximately 90 minutes for reduction of chronically incarcerated small bowel from incisional hernia defect.2) laparoscopic incisional hernia repair with 15 cm round composite symbotex mesh (6 transfascial sutures, absorbable tacks).Anesthesia: general endotracheal anesthesia.Iv fluids: 1500 ml of crystalloid.Estimated blood loss: less than 50 ml.Urine output: 325 ml.Complications: none.Counts: instrument and towel counts at the end of the case.Specimen: none.Drains: none.Findings: patient was noted to have small bowel chronically incarcerated in the incisional hernia defect with side adhesions throughout the abdomen.Indication for procedure: the patient is a 65-year-old, african american male with a history of renal transplantation who developed an incisional hernia defect that was causing him progressive discomfort.This was not along his prior transplantation site, but along the midline.He therefore presented to the operating room for repair of the defect.Description of procedure: ¿after informed consent was obtained from the patient, the patient was taken to the operating room and placed in the supine position.The patient received 2 g of ancef intravenously within 30 minutes of any incisions, and had bilateral sequential compression devices in place for deep venous thrombosis prophylaxis.General endotracheal anesthesia was induced, and the patient was prepped and draped in a standard sterile surgical fashion with a foley catheter in place and left arm tucked.He had an ioban dressing over his abdomen.The patient¿s abdomen was entered beneath the left costal margin utilizing a 10/12 optical viewing trocar.The abdomen was insufflated to 15 mmhg without difficulty, and placing a laparoscope in the abdomen confirmed no injury to underlying visceral structures upon entrance into the abdomen.There were adhesions widely along the patient¿s central abdomen.Under direct visualization a 5 mm trocar was placed in the bisubcostal position.These trocars were used to then perform meticulous lysis of adhesions for reduction of chronically incarcerated small bowel from the patient¿s incisional hernia defect.Most of the adhesions were thin and filmy, and easily swept down.Some hydrodistention was done safely to take bowel down off the anterior abdominal wall.This allowed visualization all the way to the point that his transplanted kidney could be seen in the right lower quadrant.The abdomen was widely surveyed upon completion of adhesiolysis, and there was no evidence of inadvertent enteric injury or persistent bleeding.The hernia defect measured approximately 7 cm in width and 9 cm in length.Therefore in order to obtain reasonable circumferential coverage of at least 3 cm in all directions, a 15 cm round piece of composite symbotex mesh was obtained.This was anchored in 4 quadrants along the polyester aspect of the mesh with a 0 gore suture.The mesh was moistened and introduced into the abdomen.It was suture passed through and through the anterior abdominal wall in 4 quadrants and absorbable tacks were then placed circumferentially.For additional fixation, an additional transfascial suture was placed in the epigastric region as well as in the right lower quadrant, the 2 areas that appeared where hernia recurrence would potentially be more likely.Again abdomen was widely surveyed.The mesh lay tautly against the anterior abdominal wall upon desufflation.The trocars were all removed.The skin of all port sites was closed with running 4-0 monocryl subcuticular stitch.Dermabond was placed over all sites.Dermabond was also placed on the suture pass site.There were no apparent complications during the case, and as the attending surgeon, i was present and scrubbed for the entire operation.¿ (b)(6) 2015: (b)(6) hospital.(b)(6), md; (b)(6), md.Brief op note.Assistant surgeon: (b)(6).Pre-op diagnosis: umbilical hernia.Post-op diagnosis: same as pre-op.Procedure: laparoscopic umbilical hernia repair with mesh.Findings: moderate adhesions to abdominal wall, umbilical hernia measuring 5x9cm.Anesthesia: general.Specimen/tissue removed: none.Estimated blood loss: 20 ml.Drains: none.Complications: none.(b)(6) 2015: (b)(6) hospital.Implant log.Mesh symbotex.
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.It should be noted that the gore® bioabsorbable hernia plug instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® bioabsorbable hernia plug instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
Additional Manufacturer Narrative
H6: updated investigation conclusions: d17: appropriate code/term not available for ¿false claim¿ and ¿withdrawn complaint¿.This claim was withdrawn, and the alleged product complaint is no longer being pursued at this time.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.No further investigation is required at this time.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as false claim, no problem detected, and ¿withdrawn.¿ previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® bio-a® hernia plug instructions for use states, ¿as packaged, the gore® bio-a® hernia plug is a tailorable, bioabsorbable material intended to be a temporary bridge of defects until the bioabsorbable nature of the device allows the body to fill the defect with native tissue.The device is comprised of a disk attached to multiple tubes.The implanted gore® bio-a® hernia plug is a porous fibrous structure composed solely of synthetic bioabsorbable poly (glycolide: trimethylene carbonate) copolymer.Degraded via a combination of hydrolytic and enzymatic pathways, the copolymer has been found to be both biocompatible and nonantigenic.In vivo studies with this copolymer indicate the bioabsorption process should be complete by six to seven months.¿ therefore, this gore device would not be expected to contribute to explant, adhesions, gastrointestinal fistula, infection, lack of/inadequate device tissue incorporation or ingrowth, erosion/extrusion, and an additional surgical procedure beyond this timeframe.The gore® bio-a® hernia plug instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions may include, but are not limited to, infection, inflammation, adhesions and seroma formation.The instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without bio-a.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, migration, contraction, pain, paresthesia, perforation, revision / re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.Based upon the information received, the device was not available for evaluation.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.